News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Irregular menstral cycle


 bbydawl - Sun Jan 15, 2006 4:06 pm

In 2005 I only had 3 periods, the last one I had was in October.
2005 was the first time I have been irregular like that. What can I do? I don't have insurance and I have been comming off my medications (Imuran, prednisone.and depakote). If there is any vitamins or herbal anything I can take I would appreciate it, or am I premenopausa ? I am 29 years old.l
 R. Zein, Pharm D - Mon Jan 16, 2006 9:27 am

User avatar dear
unfortunately , there are no vitamins or herbals that would help regulate your cycle.

you are too young to be premenopausal. (29 years old)

irregularities in the cycle can be caused by many factors:

Pregnancy: If you are pregnant, your body will begin producing different levels of hormones. This will cause numerous pregnancy symptoms, including an end to your period.

Stress: Stress is a common cause of irregular periods. If you are fatigued, worried, or anxious this can cause your hormones to become unbalanced.

Diet: A poor diet or extreme weight loss or gain can also affect your hormones. Women with anorexia or bulimia often have no period or irregular periods.

Exercise: Intense exercise can wreak havoc on your body, often causing irregular periods.

Menarche: the cycles after a girl’s first period may be irregular for some time. It can take up to 3 years to get regular periods.
Menopause: Menopause causes changes in your hormone levels, and is often signaled by irregular periods.

Hormonal Birth Control: Birth control pills and irregular periods sometimes go hand in hand. It can take a while for your body to adjust to the new levels of hormones delivered by hormonal birth control.

in addition some times problems in the thyroid hormone can lead to irregularities.

medical advice remains the best in this case, and you truly have to try your best to seek a physician consultation

thank you. and i wish you the best
 R. Zein, Pharm D - Mon Jan 16, 2006 9:36 am

User avatar one more time, hi
i forgot while adressing your issue to talk about the drugs that you have been taking

Divalproex sodium appears to affect reproductive endocrine functions in women. One study showed that 20% of women had menstrual disturbances while taking valproate


so depakote might be associated with menstrual irregularity, and hirsutism. Similar effects have been reported for valproic acid. Other endocrine disturbances include galactorrhea, breast enlargement, and parotid gland swelling. Valproic acid can affect thyroid function tests, which may all in turn affect the cycle.

also prednisone, can be associated with some irregularities, which i did not find to be a side effect for imuran.

hope that helped...
thank you

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here